I had bronchitis when I first started . I've had a phlegm ridden cough that has persisted for an entire year! My 77 year old father has been on it longer than I, he also had the same cough bringing up constant mucus! He now has a feeding tube because the flap separating swallowing going into the stomach instead of into the lungs ceased working!!! My thought is could his situation possibly be due to the constant coughing and spitting up phlegm??? I stopped taking Lisinopril yesterday and have been prescribed Losartan. God willing this will rid me of this sticky phlegm-filled cough I've endured for over a year and even better, be a possible answer for my dad too!!! Anyone had something similar???
There are many reasons for a problem swallowing in the elderly, but none are coughing alone. If he doesn't have speech therapy for swallowing he should. Sometimes the muscles and nerves are weekend and the epiglottis can't work right. A therapist can help strenghthen the swallowing reflex.
I don't know why your doc didn't take you off of lisinopril long ago. Coughing is a very common side effect of it.
Since mid-December, 2012 I have coughed! Got worse and worse, after being treated for allergies for months, doctor has taken me off lisinopril. I have coughed/gagged/spit/vomited/wet myself and totally exhausted every avenue. Just had an endoscopy done, some issues but nothing they think is causing this insane coughing. New B/P med is Losartan. They also added Baclofen, AcipHex and "cough pearls" and honestly I am coughing LESS than I have in ages. Has anyone else had this? Was all of this really from the Lisinopril? I thought it only caused a DRY cough. Believe me, mine wasn't. NOW, my huge concern is, am I going to need to be on all of these new meds forever??
ARKGIL1; What you should do is give your doctor a call for you mom and let the doctor know that she is having a dry cough, And so phlegm also from time to time this is common with this type of medication and more so as we get older. Just let the doctor know that she gets these coughing spells and can't seem to catch her breath and could it be the Lisinopril blood pressure pill These are known as ace inhibitors and this is one of the side effects over time in this class of blood pressure medications so it would be a good idea to give the doctor a call as soon as you can so they can change it if needed. Chuck1957
- Lisinopril Information for Consumers
- Lisinopril Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lisinopril (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 May 2011 • 1 answer
Posted 9 Oct 2011 • 1 answer
Posted 26 Mar 2013 • 1 answer
Posted 31 Aug 2016 • 2 answers
My mother in law has been taking lisinopril for about 40 years. 8 months ago her BP has been fluctu?
Posted 8 Nov 2017 • 1 answer